Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 83, NWS Los Angeles, CA

July 20, 2012

NWS Los Angeles, CA issued this small craft advisory at Jul 20, 2012, 2:55 AM PDT. It took effect at Jul 20, 2012, 3:00 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 20, 2012, 2:55 AM PDT (09:55 UTC)
In effect from
Jul 20, 2012, 3:00 PM PDT
Expired
Jul 21, 2012, 3:00 AM PDT
In force
12 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

875 
WHUS76 KLOX 200955
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
255 AM PDT FRI JUL 20 2012

PZZ650-201800-
/O.CAN.KLOX.SC.Y.0082.000000T0000Z-120720T1000Z/
/O.NEW.KLOX.SC.Y.0083.120720T2200Z-120721T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
255 AM PDT FRI JUL 20 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PDT SATURDAY. THE SMALL CRAFT ADVISORY HAS BEEN
CANCELLED.

* WINDS AND SEAS...

* WINDS...WEST TO NORTHWEST WINDS 10 TO 20 KNOTS WITH FREQUENT
  GUSTS TO 25 KNOTS WILL REDEVELOP LATE THIS AFTERNOON FOR THE
  WESTERN PORTION OF THE SANTA BARBARA CHANNEL AND PERSIST THROUGH
  THE OVERNIGHT HOURS. 

* SEAS...3 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ670-201800-
/O.EXB.KLOX.SC.Y.0082.000000T0000Z-120722T1000Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
255 AM PDT FRI JUL 20 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SUNDAY.

* WINDS AND TIMING...NORTHWEST WINDS 10 TO 20 KNOTS WITH FREQUENT GUSTS
  TO 25 KNOTS WILL CONTINUE TODAY...THEN INCREASE TO 15 TO 25
  KNOTS WITH GUSTS TO 30 KNOTS THIS EVENING AND CONTINUE THROUGH
  SATURDAY NIGHT.


* SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ673-201800-
/O.EXT.KLOX.SC.Y.0082.000000T0000Z-120722T1000Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
255 AM PDT FRI JUL 20 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WINDS AND TIMING...NORTHWEST WINDS 15 TO 25 KNOTS WITH LOCAL GUSTS TO
  30 KNOTS WILL CONTINUE THROUGH SATURDAY NIGHT.

* SEAS...6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ676-201800-
/O.EXT.KLOX.SC.Y.0082.000000T0000Z-120722T1000Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
255 AM PDT FRI JUL 20 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WINDS...NORTHWEST WINDS 15 TO 25 KNOTS WITH LOCAL GUSTS TO 30 
  KT WILL CONTINUE THROUGH SATURDAY NIGHT. THE STRONGEST WINDS 
  WILL OCCUR NORTHWEST OF SAN NICOLAS ISLAND.

* TIMING...THIS ADVISORY MAY NEED TO BE EXTENDED INTO SATURDAY 
  NIGHT AS HAZARDOUS WINDS ARE FORECAST TO OCCUR.

* SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
909 
WHUS76 KLOX 201546
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
846 AM PDT FRI JUL 20 2012

PZZ670-673-210000-
/O.CON.KLOX.SC.Y.0082.000000T0000Z-120722T1000Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
846 AM PDT FRI JUL 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WINDS AND TIMING...NORTHWEST WINDS 15 TO 25 KNOTS WILL CONTINUE
  THROUGH EARLY AFTERNOON...THEN INCREASE TO 15 TO 25 KNOTS WITH
  GUSTS TO 30 KNOTS LATE THIS AFTERNOON INTO THE EVENING. LOCAL
  GUSTS TO 35 KNOTS WILL BE POSSIBLE NEAR POINT CONCEPTION DURING
  THE EVENING. MODERATE WINDS WILL CONTINUE THROUGH SATURDAY
  NIGHT. 

* SEAS...COMBINED SEAS 5 TO 7 FEET AT 7 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ676-210000-
/O.CON.KLOX.SC.Y.0082.000000T0000Z-120722T1000Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
846 AM PDT FRI JUL 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WINDS AND TIMING...NORTHWEST WINDS 15 TO 25 KNOTS WITH LOCAL
  GUSTS TO 30 KT WILL CONTINUE THROUGH SATURDAY NIGHT. THE
  STRONGEST WINDS WILL OCCUR NORTHWEST OF SAN NICOLAS ISLAND.

* SEAS...COMBINED SEAS 5 TO 7 FEET AT 7 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ650-210000-
/O.CON.KLOX.SC.Y.0083.120720T2200Z-120721T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
846 AM PDT FRI JUL 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PDT SATURDAY...

* WINDS AND SEAS...WEST TO NORTHWEST WINDS 10 TO 20 KNOTS WITH
  FREQUENT GUSTS TO 25 KNOTS WILL REDEVELOP LATE THIS AFTERNOON
  FOR THE WESTERN PORTION OF THE SANTA BARBARA CHANNEL AND PERSIST
  THROUGH TONIGHT.

* SEAS...COMBINED SEAS 3 TO 5 FEET AT 8 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
336 
WHUS76 KLOX 202121
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
221 PM PDT FRI JUL 20 2012

PZZ670-673-210530-
/O.CON.KLOX.SC.Y.0082.000000T0000Z-120722T1000Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
221 PM PDT FRI JUL 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WINDS AND TIMING...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO
  30 KNOTS WILL CONTINUE THROUGH SATURDAY NIGHT. 

* SEAS...COMBINED SEAS 5 TO 7 FEET AT 7 SECONDS FROM THE
  NORTHWEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ676-210530-
/O.CON.KLOX.SC.Y.0082.000000T0000Z-120722T1000Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
221 PM PDT FRI JUL 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WINDS AND TIMING...NORTHWEST WINDS 15 TO 25 KNOTS WITH LOCAL 
  GUSTS TO 30 KT WILL CONTINUE THROUGH SATURDAY NIGHT. THE 
  STRONGEST WINDS WILL OCCUR NORTHWEST OF SAN NICOLAS ISLAND.

* SEAS...COMBINED SEAS 5 TO 7 FEET AT 7 SECONDS FROM THE
  NORTHWEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ650-210530-
/O.CON.KLOX.SC.Y.0083.120720T2200Z-120721T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
221 PM PDT FRI JUL 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY...

* WINDS AND SEAS...WEST TO NORTHWEST WINDS 10 TO 20 KNOTS WITH
  GUSTS TO 25 KNOTS WILL DEVELOP LATE THIS AFTERNOON FOR THE
  WESTERN PORTION OF THE SANTA BARBARA CHANNEL AND PERSIST THROUGH
  TONIGHT.

* SEAS...COMBINED SEAS 3 TO 4 FEET AT 7 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
194 
WHUS76 KLOX 210317
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
817 PM PDT FRI JUL 20 2012

PZZ670-673-211130-
/O.CON.KLOX.SC.Y.0082.000000T0000Z-120722T1000Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
817 PM PDT FRI JUL 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WINDS AND TIMING...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS 
  TO 30 KNOTS WILL CONTINUE THROUGH SATURDAY NIGHT.

* SEAS...SEAS WILL RANGE BETWEEN 6 AND 8 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ676-211130-
/O.CON.KLOX.SC.Y.0082.000000T0000Z-120722T1000Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
817 PM PDT FRI JUL 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WINDS AND TIMING...NORTHWEST WINDS 15 TO 25 KNOTS WITH LOCAL 
  GUSTS TO 30 KT WILL CONTINUE THROUGH SATURDAY NIGHT. THE 
  STRONGEST WINDS WILL OCCUR NORTHWEST OF SAN NICOLAS ISLAND.

* SEAS...SEAS WILL RANGE BETWEEN 5 AND 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ650-211000-
/O.CON.KLOX.SC.Y.0083.000000T0000Z-120721T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
817 PM PDT FRI JUL 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY...

* WINDS AND SEAS...WEST TO NORTHWEST WINDS 15 TO 25 KNOTS WILL
  CONTINUE ACROSS WESTERN PORTIONS OF THE CHANNEL THROUGH TONIGHT.

* SEAS...SEAS WILL RANGE BETWEEN 3 AND 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RAT
965 
WHUS76 KLOX 210933
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
233 AM PDT SAT JUL 21 2012

PZZ650-211045-
/O.EXP.KLOX.SC.Y.0083.000000T0000Z-120721T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
233 AM PDT SAT JUL 21 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS
MORNING...

WINDS HAVE DECREASED BELOW ADVISORY LEVELS.

$$

PZZ670-673-211700-
/O.CON.KLOX.SC.Y.0082.000000T0000Z-120722T1000Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
233 AM PDT SAT JUL 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WINDS AND TIMING...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO
  30 KNOTS WILL CONTINUE THROUGH TONIGHT.

* SEAS...SEAS WILL RANGE BETWEEN 4 AND 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ676-211700-
/O.CON.KLOX.SC.Y.0082.000000T0000Z-120722T1000Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
233 AM PDT SAT JUL 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WINDS AND TIMING...NORTHWEST WINDS 15 TO 25 KNOTS WITH LOCAL
  GUSTS TO 30 KT WILL CONTINUE THROUGH TONIGHT. THE STRONGEST
  WINDS WILL OCCUR NORTHWEST OF SAN NICOLAS ISLAND.

* SEAS...SEAS WILL RANGE BETWEEN 4 AND 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RAT

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 19, 10:43 PM PDT, 4 hours 12 minutes earlier.

Area forecast discussion, Jul 19, 10:43 PM PDT, 4 hours 12 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1043 PM PDT THU JUL 19 2012

UPDATED AVIATION SECTION

.SYNOPSIS...

EXCEPT FOR SOME PATCHY CLOUDS AND FOG ALONG THE COAST...FAIR SKIES
WILL PREVAIL INTO SATURDAY WITH TEMPERATURES JUST ABOVE NORMAL. HIGH
PRESSURE WILL BUILD IN FROM THE EAST SUNDAY THROUGH EARLY NEXT WEEK.
THIS WILL BRING A SURGE OF MONSOONAL MOISTURE WHICH MAY BRING SOME
SHOWERS AND THUNDERSTORMS TO THE MOUNTAINS AND DESERTS. THE HIGH
PRESSURE WILL RETREAT TO THE EAST BY MIDWEEK...BRINGING COOLER
CONDITIONS TO THE AREA.

&&

.UPDATE...

A VERY QUIET EVENING ACROSS THE DISTRICT. WITH SUNSET...THE AFTERNOON
CUMULUS HAS DISSIPATED WITH CLEAR SKIES CURRENTLY PREVAILING ACROSS
THE AREA. MAIN ISSUE OVERNIGHT WILL BE THE POSSIBLE RETURN OF THE
MARINE LAYER STRATUS. LATEST AMDAR SOUNDINGS INDICATE MARINE
INVERSION IS QUITE SHALLOW (AROUND 600 FEET). OVERNIGHT...DO NOT
ANTICIPATE ANY APPRECIABLE CHANGE IN THE DEPTH OF THE INVERSION.
WITH ONLY WEAK ONSHORE GRADIENTS PREVAILING...BELIEVE STRATUS WILL
BE RATHER LIMITED OVERNIGHT. KEPT MENTION OF STRATUS ALONG THE
CENTRAL COAST AS THERE IS SOME STRATUS WORKING ITS WAY DOWN THE
COAST. FOR AREAS SOUTH OF POINT CONCEPTION...DO NOT ANTICIPATE
MUCH...IF ANY...STRATUS TO DEVELOP. IN THE FORECAST...HAVE SCALED
BACK THE STRATUS FOR THE LAX COUNTY COAST DOWN TO PATCHY COVERAGE
WITH VENTURA/SOUTHERN SBA COUNTY COAST REMAINING CLEAR. OTHERWISE
NO SIGNIFICANT ISSUES REQUIRING ANY ADDITIONAL UPDATES.

&&

.PREV DISCUSSION...

SHORT TERM...

DRY WEATHER CAN BE EXPECTED TONIGHT THROUGH SAT AS A BROAD MANLY SW
FLOW ALOFT PREVAILS OVER THE REGION BETWEEN AN UPPER TROF OFF THE CA
COAST AND UPPER RIDGING INTO SERN CA. THE MARINE LAYER IS FORECAST
TO GRADUALLY BECOME BETTER ORGANIZED THRU SAT...WITH VARYING AMOUNTS
OF NIGHT AND MORNING LOW CLOUDS AND FOG EXPECTED FOR THE COASTAL
PLAIN. HOWEVER...THE 12Z NAM BOUNDARY LAYER MOISTURE SHOWS LOW
CLOUDS SHOULD REMAIN AWAY FROM THE SBA S COAST AND VTU COAST
TONIGHT. A FEW AFTERNOON CLOUDS MAY OCCUR OVER THE MTNS ON SAT...BUT
EXCEPT FOR THE MARINE LAYER CLOUDS...SKIES SHOULD BE MOSTLY CLEAR
FOR THE MOST PART ACROSS THE REGION. TEMPS ARE EXPECTED TO WARM TO
NEAR NORMAL TO SEVERAL DEGREES ABOVE NORMAL DURING THE PERIOD.

FOR SAT NIGHT AND SUN...UPPER RIDGING FROM THE E WILL CONTINUE TO
BUILD INTO SRN CA...WITH A SE FLOW ALOFT AND AN INCREASE IN
MONSOONAL MOISTURE ESPECIALLY BY SUN AFTERNOON. NIGHT AND MORNING
LOW CLOUDS AND FOG SHOULD AFFECT THE COAST...OTHERWISE SKIES SHOULD
BECOME PARTLY CLOUDY ON SUN. A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED IN THE AFTERNOON OVER THE L.A./VTU
COUNTY MTNS AND ANTELOPE VALLEY. TEMPS ON SUN WILL RANGE FROM NEAR
NORMAL ALONG THE COAST TO SEVERAL DEGREES ABOVE NORMAL INLAND.

LONG TERM (MON-THU)...
THE UPPER RIDGING FROM THE E WITH SE FLOW ALOFT WILL PERSIST MON AND
TUE. THE RIDGE WILL START TO WEAKEN BY WED...WITH THE FLOW ALOFT
TURNING MORE S TO SW. AN UPPER TROF WILL APPROACH THE AREA FROM THE
E PAC FOR THU...WITH A DRY SW FLOW ALOFT. A SLIGHT CHANCE OF SHOWERS
AND THUNDERSTORMS MAINLY AFTERNOON AND EVENING HOURS WILL AFFECT THE
L.A./VTU/SBA COUNTY MTNS AND ANTELOPE VALLEY MON...THE L.A./VTU
COUNTY MTNS AND ANTELOPE VALLEY TUE...THEN JUST L.A. COUNTY MTNS AND
ANTELOPE VALLEY ON WED. DRIER AIR SHOULD MOVE IN AT MID LEVELS FOR
THU WITH DRY CONDITIONS IN ALL AREAS. THE MARINE LAYER SHOULD BE
MINIMIZED DUE TO THE UPPER RIDGING WITH MAINLY THE CENTRAL COAST
AFFECTED BY ANY LOW CLOUDS AND FOG. TEMPS MON AND TUE WILL BE
GENERALLY NEAR NORMAL ACROSS THE REGION...THEN COOL TO SLIGHTLY
BELOW NORMAL BY THU.

&&

.AVIATION...20/0542Z.

VFR CONDITIONS ARE EXPECTED AT ALL TERMINALS EXCEPT FOR A CHANCE OF
LIFR TO IFR CONDITIONS BETWEEN 08Z AND 16Z AT COASTAL TERMINALS.

KLAX...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. THERE IS A
20 PERCENT CHANCE OF LIFR TO IFR CONDS BETWEEN 10Z AND 16Z.

KBUR...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...RAT
AVIATION...HALL
SYNOPSIS...SETO/RAT

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jul 19, 6:00 AM PDT, 20 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT THU JUL 19 2012

CAZ034>041-044>046-051>054-059-087-088-547-548-201300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT THU JUL 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

THERE IS A SMALL CHANCE OF A THUNDERSTORM THIS MORNING...ESPECIALLY
OVER THE COASTAL WATERS. LATER THIS AFTERNOON AND EVENING ANOTHER
SLIGHT CHANCE OF THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND
THE ANTELOPE VALLEY.

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS OVER
THE MOUNTAINS AND THE ANTELOPE VALLEY SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.